Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 171, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 3, 2005, 11:28 AM CDT for Osage County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2005, 11:28 AM CDT (16:28 UTC)
- Expired
- Jun 3, 2005, 12:27 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Osage County, OK
The radar
The Vance AFB radar (KVNX), 120 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1438 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 031629
SVRTSA
OKC113-031730-
/O.NEW.KTSA.SV.W.0171.050603T1628Z-050603T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1128 AM CDT FRI JUN 3 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSAGE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1230 PM CDT
* AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF FAIRFAX...MOVING
NORTHEAST AT 20 MPH. ANOTHER SEVERE THUNDERSTORM WAS INDICATED
JUST NORTHEAST OF SOONER LAKE...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FAIRFAX...
BURBANK...SHIDLER...GRAINOLA...FORAKER AND PEARSONIA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PERSONS ON AREA LAKES SHOULD GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 3650 9703 3646 9692 3654 9671 3685 9636
3701 9664
$$3 follow-up statements
000
WWUS54 KTSA 031651
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1148 AM CDT FRI JUN 3 2005
OKC113-031730-
/O.CON.KTSA.SV.W.0171.000000T0000Z-050603T1730Z/
OSAGE OK-
1148 AM CDT FRI JUN 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 PM CDT FOR
OSAGE COUNTY...
AT 1147 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. ONE STORM WAS LOCATED 2 MILES SOUTH OF BURBANK...MOVING
NORTH NORTHEAST AT 20 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED
ABOUT 3 MILES SOUTH OF KAY RESERVOIR...MOVING NORTH NORTHEAST AT 20 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BURBANK...
APPERSON...WEBB CITY...SHIDLER...GRAINOLA AND FORAKER...AND THE
SOUTHERN SHORES OF KAW RESERVOIR.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PERSONS ON AREA LAKES SHOULD GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE
WATER IN A THUNDERSTORM
LAT...LON 3663 9702 3658 9686 3662 9668 3690 9639
3701 9664
$$000
WWUS54 KTSA 031721
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1219 PM CDT FRI JUN 3 2005
OKC113-031730-
/O.CON.KTSA.SV.W.0171.000000T0000Z-050603T1730Z/
OSAGE OK-
1220 PM CDT FRI JUN 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 PM CDT FOR
OSAGE COUNTY...
AT 1218 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF FORAKER...
MOVING NORTHEAST AT 30 MPH.
OTHER STRONG THUNDERSTORMS WERE LOCATED OVER NORTHWESTERN OSAGE
COUNTY...CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3680 9673 3678 9661 3684 9644 3700 9624
3699 9663
$$000
WWUS54 KTSA 031727
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1226 PM CDT FRI JUN 3 2005
OKC113-031736-
/O.CAN.KTSA.SV.W.0171.000000T0000Z-050603T1730Z/
OSAGE OK-
1226 PM CDT FRI JUN 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY HAS BEEN
CANCELLED...
THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS...VERY HEAVY RAIN WILL STILL BE POSSIBLE OVER PORTIONS
OF OSAGE COUNTY.
LAT...LON 3680 9673 3678 9661 3684 9644 3700 9624
3699 9663
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 11:23 AM CDT, 5 minutes earlier.
Area forecast discussion, Jun 3, 11:23 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1123 AM CDT FRI JUN 3 2005 .UPDATE... WATER VAPOR LOOP THIS MORNING SHOWING WELL DEFINED CIRCULATION HAS DEVELOPED OVER THE TX PANHANDLE THIS MORNING ASSOCIATED WITH WAVE MOVING OUT OF WTX. CURRENT RADAR TRENDS SHOW A CLUSTER OF STRONG THUNDERSTORMS HAVE RECENTLY DEVELOPED IN NORTH CENTRAL OK GENERALLY LIFTING TO THE NORTH. OTHER STORMS OVER WESTERN/CENTRAL OK EARLIER THIS MORNING HAVE DIMINISHED...BUT HAVE RESULTED IN STRONG WINDS CURRENTLY OVER SOUTHWEST AND SOUTH CENTRAL PART OF THE STATE. WILL BEAR WATCHING. EXPECTED TO SEE ADDITIONAL STORMS DEVELOPMENT INTO THE AREA OVER THE REMAINDER OF THE AFTERNOON...AND THIS TREND FITS WELL WITH CURRENT FORECAST. WILL SEND UPDATE SHORTLY...WITH MINOR CHANGES BASED ON SHORT TERM RADAR/SATL TRENDS. && .PREV DISCUSSION... (ISSUED 404 AM CDT FRI JUN 3 2005) DISCUSSION... A FAIRLY STRONG SHORTWAVE FOR THIS TIME OF YEAR WILL BE MOVING NORTHEAST FROM NORTHERN MEXICO ACROSS THE AREA THIS AFTERNOON AND EVENING. THIS WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS NORTHEAST OKLAHOMA TODAY AND TONIGHT. WILL KEEP POPS IN THE CHANCE CATEGORY FOR NOW BUT WILL BE KEEPING A CLOSE EYE ON THE CONVECTIVE COMPLEX TO OUR NORTH AS IT MAY YET MAKE A HARD RIGHT TURN TOWARDS OUR AREA WHICH WOULD THEN REQUIRE AN INCREASE IN POPS. IF NO ORGANIZED CONVECTION AFFECTS OUR AREA THROUGH EARLY AFTERNOON...THEN THE CHANCES OF SEVERE WEATHER LATE THIS AFTERNOON AND EVENING WILL BE GREATLY ENHANCED WITH VERTICAL WIND PROFILES APPEARING FAVORABLE FOR SUPERCELL DEVELOPMENT. CONVECTION WILL LIKELY ORGANIZE INTO AN MCS OVERNIGHT WHICH WILL MAINLY AFFECT NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS AND POINTS NORTH. THE CAP WILL STRENGTHEN OVER THE AREA SATURDAY WITH CONVECTION LIKELY BEING HELD AT BAY MUCH OF THE DAY. HOWEVER STORMS SHOULD FIRE TOWARDS EVENING NEAR THE NORTHWEST CORNER OF OUR FORECAST AREA TO THE EAST OF THE SURFACE LOW AND ASSOCIATED COLD FRONT. AGAIN THESE STORMS WILL LIKELY ORGANIZE INTO A COMPLEX WHICH WILL MAINLY AFFECT NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT SATURDAY NIGHT. THE COLD FRONT IS EXPECTED TO HANG UP NEAR THE NORTHWEST CORNER OF OUR FORECAST AREA MORE IN LINE WITH THE UKMET SO ANOTHER ROUND OF STORMS MAY OCCUR SUNDAY AFTERNOON IN ITS VICINITY. SOUTHERLY LOW LEVEL FLOW BECOMES REESTABLISHED FOR THE MONDAY THROUGH THURSDAY TIMEFRAME WITH SOUTHWEST FLOW ALOFT CONTINUING TO WARRANT LOW CHANCE POPS THROUGH THE EXTENDED. THIS IS A TYPICAL EARLY JUNE PATTERN IN WHICH THERE WILL BE SOME THREAT OF SEVERE WEATHER EVERY DAY. HAD TO INCLUDE T+ IN THE GRIDS EACH DAY TO REFLECT THIS POSSIBILITY IN THE HAZARDOUS WEATHER OUTLOOK. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS. MAXIMUMS TODAY ARE TOUGH WITH THE AMOUNT OF CLOUDS AND CONVECTION DICTATING READINGS. SLIGHTLY ABOVE NORMAL TEMPERATURES ARE LIKELY FOR MOST OF THE UPCOMING WEEK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 4 LONG TERM FORECASTER ID= 7
Hazardous weather outlook, Jun 3, 5:04 AM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 504 AM CDT FRI JUN 3 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 435 AM CDT FRI JUN 3 2005 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET....AFTER NOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER NOON. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... A STRONG UPPER WAVE WILL APPROACH THE FORECAST AREA THIS AFTERNOON AND EVENING. AHEAD OF THIS...THE ATMOSPHERE WILL BE MODERATELY UNSTABLE WITH CAPE VALUES NEAR 1500 J/KG AND LIFTED INDEX VALUES OF -4 TO -6. THESE FACTORS...COUPLED WITH 0-6KM SHEAR VALUES OF 35-40 KTS...SHOULD BE SUFFICIENT FOR SUPERCELL DEVELOPMENT. DISCREET CELLULAR MODE WILL MOST LIKELY TRANSITION INTO AN MCS OVERNIGHT...AIDED BY A STRONG LLJ SITUATED ACROSS EASTERN OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...SEVERE THUNDERSTORM POTENTIAL. SUNDAY...SEVERE THUNDERSTORM POTENTIAL. MONDAY...SEVERE THUNDERSTORM POTENTIAL. TUESDAY...SEVERE THUNDERSTORM POTENTIAL. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... PERSISTENT NW FLOW ALOFT WILL CARRY INTERMITTENT DISTURBANCES ACROSS THE SOUTHERN PLAINS THROUGHOUT THE EXTEND FORECAST PERIOD...PROVIDING A CHANCE FOR THUNDERSTORM DEVELOPMENT EACH DAY. IN ADDITION...THUNDERSTORM CHANCES WILL BE AIDED OVER THE NEXT COUPLE OF DAYS AS A STALLED SURFACE FRONT LOCALLY ENHANCES CONVERGENCE. EMERGENCY MANAGEMENT PLANNING STATEMENT... CONDITIONS AND FORECASTS SHOULD CONTINUE TO BE MONITORED FOR THE POSSIBILITY OF SEVERE WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 3, 11:19 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CDT FRI JUN 3 2005
OKZ054-059-031715-
OSAGE OK-PAWNEE OK-
1119 AM CDT FRI JUN 3 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 1117 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS
JUST WEST OF PAWNEE COUNTY...MOVING TO THE NORTH NORTHEAST AT
30 MPH. OTHER THUNDERSTORMS WERE DEVELOPING OVER WESTERN PORTIONS
OF OSAGE AND PAWNEE COUNTIES.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...SHIDLER...FAIRFAX...BURBANK...APPERSON...WEBB CITY...
FORAKER...GRAINOLA...PAWNEE...SKEDEE AND RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.